U.S. CitiesCity-Data Forum Index
Covid-19 Information Page
Go Back   City-Data Forum > General Forums > Health and Wellness > Mental Health
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 06-13-2012, 07:50 AM
 
49 posts, read 136,414 times
Reputation: 76

Advertisements

Hi

Can anyone explain to me WHY do you feel really really terrible when you miss a single dose of your anti-depressant?

I'm on Effexor XR, currently taking 225mg (3 pills of the 75).

I take it early in the morning, but whenever I take it later in the day.. I'm like dying.

I take it around 9:00 am daily.
But today I was too busy to..
So by 5:00 pm I started feeling a headache. I got home and took it around 7:00pm

Now it is 12:00 am, and still feeling an unbelievable headache and dizziness.
I feel like literally I want to bang my head against the wall.


It is totally EVIL!!!

Yet, all doctors, websites say that this has nothing to do with addiction, you are not actually "hooked" to it.

Can anyone scientifically explains to me why does it hurts so much to delay one dose... if it is not addictive.

I've never tried heroin before. But some people describe Effexor's withdrawal as heroin's.


would you please explain to me how do they differ?


Thanks
Reply With Quote Quick reply to this message

 
Old 06-13-2012, 08:42 AM
 
15,246 posts, read 17,407,305 times
Reputation: 25475
I can't explain it, but everyone I know who has been on Effexor says the same thing. You're actually taking a fairly high dose. If you decide to taper, do it very slowly. According to one friend, the withdrawal symptoms can be dreadful.
Reply With Quote Quick reply to this message
 
Old 06-13-2012, 08:51 AM
 
268 posts, read 1,035,675 times
Reputation: 139
It is a know syndrome called SSRI discontinuation syndrome.

I have tried twice to wean from cymbalta and failed both times.
The second time I was still having withdraw symptoms after 2 months and I'm a mom of 3 with a full time job. It was either go back on or lose my family, job and sanity!!

I think I'm stuck on it forever and it infurates me. NOONE ever told me that it would be near impossible to stop these medications.

I HATE these meds!!!
Reply With Quote Quick reply to this message
 
Old 06-13-2012, 08:53 AM
 
Location: southern california
57,818 posts, read 76,774,881 times
Reputation: 51112
i would get another opinion from another doctor.
other anti depressants dont have the same effect.
Reply With Quote Quick reply to this message
 
Old 06-13-2012, 10:21 AM
 
Location: In a house
13,253 posts, read 37,831,161 times
Reputation: 20198
It's a dependency, not an addiction. Layman term difference:

With an addiction, you need the drug to do things it isn't needed to do, at times it isn't needed to do it.
With a dependency, you need it to do the things it's intended to do, and can't function on your own without it doing that thing.

Example: Ambien (my particular dependency).

Ambien is prescribed to me for sleep. It is prescribed to me for sleep, because I can't fall asleep on my own without medical intervention. Ambien is the medical intervention that has proven most effective for me, personally. I am dependent on it. Without it, I revert back to my old sleeping habits, which means, I lay down at bedtime, when I'm actually tired, and my body and mind -want- to sleep, and stay awake for up to 3 hours miserable because I can't fall asleep, only to have to wake up 4 hours later to get ready for work. With Ambien, I lay down at bedtime, read 2-3 pages of a book, and I'm asleep 15 minutes later.

I am not addicted to Ambien, because I never feel like I have to take it any other time. I don't suffer in the daytime because I'm not dosing myself when I wake up. I don't miss it at 8PM when I'm washing the dishes in the kitchen. I don't feel deprived of a dose when I'm at work. I don't jones for a dose at suppertime.

If I were addicted, I would need another dose, as soon as the previous dose wore off. I need it -only- to sleep, and not for anything else.

Same with Effexor. Effexor needs to be taken once a day. If you were addicted to it, you'd eventually need to take it more often, until you were unable to get out of bed unless you were dosed up on it. Since that doesn't happen, you're not addicted even though you are -dependent- on it, to function at whatever level it helps you function at.

If you start needing to take a higher dose, at dose-time, then you are growing a tolerance to it. That still isn't an addiction. You could be dependent on it with an increased tolerance, and still not be addicted.
Reply With Quote Quick reply to this message
 
Old 06-13-2012, 12:23 PM
 
Location: New Jersey
8,712 posts, read 10,291,602 times
Reputation: 7553
Must be that drug then. I take Wellbutrin and don't spin into a downward spiral after missing a single dose.
Reply With Quote Quick reply to this message
 
Old 06-13-2012, 05:11 PM
 
Location: In a house
13,253 posts, read 37,831,161 times
Reputation: 20198
Mm, not really Doll Eyes. It's probably you, not the drug.
Reply With Quote Quick reply to this message
 
Old 06-13-2012, 05:49 PM
 
Location: Lompoc,CA
1,261 posts, read 4,786,793 times
Reputation: 1309
You just have to taper off SUPER slow,,much slower than all the drs say. Like 1/4 off the dose for 3 week+ then
another 1/4 off the dose,etc etc for however long it takes.
Reply With Quote Quick reply to this message
 
Old 06-13-2012, 06:08 PM
 
Location: Mostly in my head
19,865 posts, read 57,901,167 times
Reputation: 19182
Just stopping Effexor can cause seizures in some people (not everyone). Taper slowly, following your doc's recommendations.
Reply With Quote Quick reply to this message
 
Old 06-15-2012, 01:53 AM
 
Location: New Jersey
8,712 posts, read 10,291,602 times
Reputation: 7553
Quote:
Originally Posted by AnonChick View Post
Mm, not really Doll Eyes. It's probably you, not the drug.

mmm, I just said I didn't have this kind of problem with the medication I'm on so maybe it is that particular drug, someone else I know takes it wellbutrin and also doesn't have any issues with it. So yea...
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:


Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness > Mental Health
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

© 2005-2020, Advameg, Inc. · Please obey Forum Rules · Terms of Use and Privacy Policy · Bug Bounty

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top